I have Cancer of unknown primary, and they are treating me for Cancer of upper GI, (colon, bowel etc ) as the primary cancer has never been found but tests show it originated from there, and it’s spread here and there. So incurable and treatment is to keep at bay for as long as pos.
Started Chemo on Irr/cape but stopped working after around 14 months and the C was spreading, and was also suffering badly with side effects.
So have just had my first dose of Folfox. IV at hospital then 46 hours via pump at home. And now on day 6 and feel pretty bad from side effects after 1st dose so not looking forward to the other 11 lots. Seem to read that it gets worse after several doses.
just like to hear anyone’s experience of Folfox, and if it gets easier after several cycles or worse or anyone that suffered badly from side effects and had a with a reduction in dose.? And did it make it any easier?
thanks for reading and any reply’s in advance.
I'm sorry to hear your struggling at the minute. I had folfox and the 48hrs at home with the bottle. I too struggled from day one, and unfortunately it got worse. I was down for 12 cycles but only managed six. I ended up with permanent peripheral neuropathy in my hand and feet. I take meds to combat it and it helps alot. After six sessions I was ctually clear of cancer for 6 months !!!!
Now the cancer has spread and its not curable. I'm on palliative chemo but the couldn't give me folfox this time for fear of more neuropathic damage.
Sorry to be the bearer of bad news Mike but your chemo is quite intensive so might have some good effect. I know it hard and you'll question yourself as to carry on or not with chemo. Stick it out for as long as you feel you can. You'll know when you've had enough. Make sure you tell your cancer team all your side affects as they can help.
Keep posting and good luck.
Thanks for your reply, and your experience, and yes going to try to continue as long as I can. Just trying to find out if lowering the dose makes any difference or not to Side effects or if it’s all or nothing. Just to keep it as a possible solution to try when needed.,
just so I know in the future if it may solve anything by reducing when needed.
Sorry to hear that it’s returned for you, Hope any new treatment your having will keep it at bay. What treatment are you having now?
All the best
I'm on capiri now but only 4 cycles and I'm just finishing my 3rd. Hasn't been too bad this time , nothing like the first lot. Have lost most of my hair this time but that doesn't bother me.
I started this chemo on a lower dose for tge first cy le then they put it up to 100%.
Maybe the can reduce yours and it might have an effect but they might think blasting you with loads is a better option for results. I don't know mate, your best off speaking to your nurses or oncologist.
Somebody on here with come up with some advice and support before long. Their a good bunch like that.